MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Date of birth - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Operator of device - unknown.Implanted date: device was not implanted.Explanted date: device was not explanted.Health professional: unknown.Occupation - reporting office staff.(b)(4).The actual device has not been returned to the manufacturing facility for evaluation.Based on the results of our investigation, the root cause of the complaint could not be identified.Verification of retention samples showed no defects visually that might lead to the complaint and 3pcs retention samples passed functional test through resistance to breakage test.Our cannula as supplied raw material complies with iso 9626, particularly on stiffness and breakage.Lot history file revealed no nonconformity encountered during production of the lot and passed series of inspections for visual and functional test.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (b)(4) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that while administrating a vaccine the mckesson brand needle broke while inside the patient.Less than half the needle broke.Where the needle broke is what broke inside the patient.Additional information was received on 02july2020: the patient was evaluated at er chomp, then he was referred to an orthopedic surgeon.The surgeon performed the surgery and the patient required general anesthesia, intubated.Fluoroscopic guidance was used to detect the needle (foreign body).An inline incision in the facial plane was made using a skin knife.A removal of foreign body in muscle or tendon sheath deep and complicated performed.Injection was mmr, which is aspirated using a different needle.Delivered into the left thigh.There was no bending of the needle noted prior to event and was not noted broken until removed from the childs thigh, post injection.The child was immediately referred to the er and scheduled for surgery the following monday (b)(6) 2020.The patient was in stable condition; however, the doctor has not been able to speak with the parents after multiple attempts.The broken segment was approximability 6-8 mm.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key10316437
Report Number3003902955-2020-00025
Device Sequence Number2612572
Product Code MEG
UDI-Device Identifier30612479178824
UDI-Public30612479178824
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue Number102-N2558S
Device Lot Number191119A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2020
Initial Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR